Alert archive / Colorado / Wind Advisories in 2005

Wind Advisory 2, NWS Grand Junction, CO

October 4, 200518 counties in Colorado; Grand County, San Juan County, Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Oct 4, 2005, 4:40 AM MDT for 18 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Oct 4, 2005, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 4:40 AM MDT (10:40 UTC)
In effect from
Oct 4, 2005, 6:00 AM MDT
Expired
Oct 4, 2005, 6:25 PM MDT
In force
12 hr
Issued by
NWS Grand Junction, CO
All 21 counties

Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 44 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2005-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2005-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
3224 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 041040
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
440 AM MDT TUE OCT 4 2005

...A WINDY DAY IS IN STORE FOR MUCH OF EASTERN UTAH AND WESTERN COLORADO...

.A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
AREA TODAY. STRONG SOUTHWEST WINDS WILL OCCUR ALONG AND AHEAD OF
THE COLD FRONT.

COZ003-006>012-014-017>023-UTZ022-025-027>029-041845-
/X.NEW.KGJT.WI.Y.0002.051004T1200Z-051005T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU-
ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA...
PALISADE...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE...SKYWAY...ASPEN...VAIL...SNOWMASS...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...CRESTED BUTTE...
TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS...MONTICELLO AND VICINITY
440 AM MDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45
AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN
COLORADO TODAY. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG AND
SOUTH OF A LINE FROM THE ROAN AND TAVAPUTS PLATEAUS...TO MEEKER
AND CRAIG.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS TO
OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

COZ002-041845-
/X.NEW.KGJT.WI.Y.0002.051004T1200Z-051004T2100Z/
CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER
440 AM MDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS EVENING.

STRONG SOUTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND 45
MPH WILL OCCUR ACROSS THE CENTRAL YAMPA RIVER VALLEY TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

TAL
4 follow-up statements
000 
WWUS75 KGJT 041746
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1146 AM MDT TUE OCT 4 2005

...A WINDY DAY IS IN STORE FOR MUCH OF EASTERN UTAH AND WESTERN
COLORADO...

.A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
AREA TODAY. STRONG SOUTHWEST WINDS WILL OCCUR ALONG AND AHEAD OF
THE COLD FRONT.

COZ002-042100-
/X.CON.KGJT.WI.Y.0002.000000T0000Z-051004T2100Z/
CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER
1146 AM MDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

STRONG SOUTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND
45 MPH WILL OCCUR ACROSS THE CENTRAL YAMPA RIVER VALLEY TODAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

COZ003-006>012-014-017>023-UTZ022-025-027>029-050000-
/X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU-
ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA...
PALISADE...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...
EAGLE...CARBONDALE...SKYWAY...ASPEN...VAIL...SNOWMASS...
CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...CRESTED BUTTE...
TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...RIDGWAY...
GLADE PARK...OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...
HESPERUS...GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS...MONTICELLO AND VICINITY
1146 AM MDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN
45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN
COLORADO TODAY. THE STRONGEST WINDS WILL GENERALLY OCCUR ALONG
AND SOUTH OF A LINE FROM THE ROAN AND TAVAPUTS PLATEAUS...TO
MEEKER AND CRAIG.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS
TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KGJT 050025 CCA
NPWGJT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
246 PM MDT TUE OCT 4 2005

COZ002-042315-
/X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER
246 PM MDT TUE OCT 4 2005

...WIND ADVISORY CANCELLED...

WIDESPREAD STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST PLATEAU 
OF COLORADO...INCLUDING THE TOWNS OF CRAIG AND MEEKER. THEREFORE... 
THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 3:00 PM MDT THIS 
AFTERNOON.

$$

DJN
000 
WWUS75 KGJT 042211
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
411 PM MDT TUE OCT 4 2005

...WINDY CONDITIONS WILL DIMINISH THIS EVENING WITH FREEZING
TEMPERATURES EXPECTED IN SOME VALLEY LOCATIONS BY WEDNESDAY MORNING...

.A VIGOROUS FALL COLD FRONT WILL BRING STRONG SOUTHWEST WINDS TO
MUCH OF EASTERN UTAH AND WESTERN COLORADO THROUGH EARLY THIS
EVENING. AFTER THE COLD FRONT PASSES...TEMPERATURES WILL QUICKLY
FALL...WITH FREEZING TEMPERATURES POSSIBLE OVER THE LOWER VALLEYS
OF NORTHEAST UTAH AND WEST CENTRAL COLORADO BY WEDNESDAY MORNING.

COZ010-042315-
/X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS
411 PM MDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

$$

COZ007-008-050000-
/X.NEW.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/
/X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
411 PM MDT TUE OCT 4 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
THIS AFTERNOON.

STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN
45 AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN
COLORADO THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL
GENERALLY OCCUR ALONG AND SOUTH OF INTERSTATE 70. 

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS
TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

FREEZING TEMPERATURES WILL ALSO OCCUR LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA.
TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY IN THE
MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


$$

COZ001-UTZ024-050615-
/X.NEW.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/
LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN...
BALLARD
411 PM MDT TUE OCT 4 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY.

FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. TEMPERATURES
ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY WEDNESDAY MORNING
AND REMAIN BELOW 32 FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

COZ003-006-009-011-012-014-017>023-UTZ022-025-027>029-050000-
/X.CON.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-
GRAND AND BATTLEMENT MESAS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU-
ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA...
PALISADE...SKYWAY...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
CRESTED BUTTE...TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...
RIDGWAY...GLADE PARK...OURAY...TELLURIDE...LAKE CITY...
SILVERTON...RICO...HESPERUS...GATEWAY...NUCLA...CORTEZ...
DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS...MONTICELLO AND VICINITY
411 PM MDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO BETWEEN 45
AND 60 MPH WILL OCCUR ACROSS MUCH OF EASTERN UTAH AND WESTERN
COLORADO THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL
GENERALLY OCCUR ALONG AND SOUTH OF INTERSTATE 70.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH WITH GUSTS
TO OVER 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KGJT 042352
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
552 PM MDT TUE OCT 4 2005

COZ007-008-050800-
/X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
/X.CON.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
552 PM MDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM MDT WEDNESDAY. 

FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING AS A STRONG COLD FRONT PUSHES EAST OF THE AREA.
TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32 DEGREES EARLY IN THE
MORNING AND REMAIN BELOW 32 FOR SEVERAL HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

COZ003-006-009-011-012-014-017>023-UTZ022-025-027>029-050100-
/X.CAN.KGJT.WI.Y.0002.000000T0000Z-051005T0000Z/
ROAN AND TAVAPUTS PLATEAUS-GRAND VALLEY-
GRAND AND BATTLEMENT MESAS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-TAVAPUTS PLATEAU-
ARCHES/GRAND FLAT-LA SAL AND ABAJO MOUNTAINS-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RIO BLANCO...GRAND JUNCTION...FRUITA...
PALISADE...SKYWAY...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...
CRESTED BUTTE...TAYLOR PARK...MARBLE...GUNNISON...CIMARRON...
RIDGWAY...GLADE PARK...OURAY...TELLURIDE...LAKE CITY...
SILVERTON...RICO...HESPERUS...GATEWAY...NUCLA...CORTEZ...
DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO...
PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT...
MOAB...CASTLE VALLEY...THOMPSON SPRINGS...MONTICELLO AND VICINITY
552 PM MDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

WIDESPREAD STRONG WINDS HAVE DIMINISHED ACROSS MUCH OF EASTERN
UTAH AND WESTERN COLORADO EARLY THIS EVENING. THEREFORE...THE 
NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND
ADVISORY. HOWEVER...ISOLATED STRONG WIND GUSTS WILL OCCUR WITH
SHOWERS OR THUNDERSTORMS THIS EVENING.

$$

COZ001-UTZ024-050800-
/X.CON.KGJT.FZ.W.0003.051005T0600Z-051005T1500Z/
LOWER YAMPA RIVER BASIN-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...VERNAL...JENSEN...
BALLARD
552 PM MDT TUE OCT 4 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT WEDNESDAY...

FREEZING TEMPERATURES WILL OCCUR LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO BELOW 32
DEGREES EARLY WEDNESDAY MORNING AND REMAIN BELOW 32 FOR SEVERAL
HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 3, 8:32 PM MDT, 8 hours 8 minutes earlier.

Area forecast discussion, Oct 3, 8:32 PM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
832 PM MDT MON OCT 3 2005

.SHORT TERM (REST OF TONIGHT THROUGH WEDNESDAY)...
ANOTHER PERIOD OF ACTIVE WEATHER IN STORE AS A COLD UPPER LEVEL
TROUGH OVER THE PACNW MOVES INTO THE REGION. TIGHT PRESSURE GRADIENT
IN PLACE OVER THE REGION HAS LED TO WINDY CONDITIONS THIS
AFTERNOON...WITH GUSTS IN EXCESS OF 60 MPH REPORTED EARLIER THIS
AFTERNOON. THE MOUNTAINS AND AREAS ABOVE 8K...WILL SEE LITTLE RELIEF
THROUGH TONIGHT WITH FLOW ALOFT REMAINING SWLY.

CONDITIONS REMAIN BREEZY EARLY TUESDAY...WITH A BAND OF CONVECTION
EXPECTED TO DEVELOP ALONG AND JUST AHEAD OF A STRONG SFC FRONT. THE
FRONT WILL MOVE FROM NW TO SE ACROSS THE FORECAST AREA TUESDAY
AFTERNOON AND EVENING. SYSTEM WL BE MOVING RAPIDLY THROUGH THE
FORECAST AREA...AS STRONG UPPER LEVEL JET RUNNING AROUND 100 KT
DRIVES THE COLDER AIR IN. EXPECT SNOW LEVELS TO LOWER RAPIDLY LATE
TUESDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE NW PLATEAU...AND
THE NORTHERN AND CENTRAL MOUNTAINS OF WESTERN COLORADO. DECENT
OROGRAPHIC FLOW (H7 COMPONENT OUT OF THE WNW 15-20 KTS)SETS UP
TUESDAY EVENING...WITH SOME ACCUMULATING SNOW LIKELY OVER THE HIGHER
TERRAIN OF THE NORTH...IN SPITE OF INCREASING SUBSIDENCE BEHIND THE
INITIAL FRONT. MOISTURE GETS ERODED LATE TUESDAY NIGHT...WITH DRIER
AND COOLER CONDITIONS EXPECTED ON WEDNESDAY.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
MOST SIGNIFICANT CHANGE TO THIS PERIOD IS THE INTRODUCTION OF SOME
POPS FOR THE SAT-SUN TIME PERIOD.

WED NIGHT-FRI:  A MOSTLY DRY PERIOD WITH MODERATING TEMPS. LINGERING
MOISTURE WILL KEEP A SLIGHT CHANCE OF PCPN FOR THE SAN JUANS WED
NIGHT. ANOTHER WEAK WAVE EXPECTED TO RACE ACROSS THE AREA ON
MAIN ENERGY WILL STAY TO THE NORTH...WITH THE BEST BUT STILL LIMITED
RH OVER THE S WHERE A SHOWER OR TWO MAY BE POSSIBLE THU. WEAK RIDGING
TAKES PLACE ON FRI FOR DRY WX.

SAT-MON:  TROF EXPECTED TO DEVELOP OVER THE WEST WITH 12Z GFS SHOWING
A DEEPER AND SLOWER SOLUTION THAN IT PREV RUNS...MORE LIKE THE 00Z
ECMWF. DEEP SW FLOW EVENTUALLY SHOULD BRING SOME MOISTURE NORTHWARD
OVER OUR AREA...WITH GFS SHOWING THE UPPER JET AND BAROCLINIC
ZONE/FRONT SLIDING OVER ON SUN. THUS WILL ADD A SLIGHT CHANCE OF
TSTMS TO THE MTNS OF SE UT/SW CO ON SAT...AND A SLIGHT CHANCE/CHANCE
OF PCPN ON SUN-SUN NIGHT. INCREASING WINDS EXPECTED SAT-SUN. SLIGHT
CHANCE REMAINS ON MON FOR THE CO MTNS WITH BUILDING RIDGE OVER THE
WESTERN GREAT BASIN. CAVEAT IS THAT THIS IS A RATHER SIG CHANGE FOR
THE GFS AND THE TREND IS SLOWER...SO TRIED NOT TO GET TOO SPECIFIC
WITH TIMING THIS WEEKEND.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

JDC/JAD/NL
Hazardous weather outlook, Oct 3, 8:41 PM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
841 PM MDT MON OCT 3 2005

COZ001>011-013-017-020-UTZ023>025-027>029-041300-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
UPPER YAMPA RIVER BASIN-
841 PM MDT MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EASTERN UTAH AND
WESTERN COLORADO...EXCEPT FAR SOUTHEAST UTAH AND SOUTHWEST COLORADO.

.DAY ONE...REST OF TONIGHT...

SIGNIFICANT WEATHER IS NOT EXPECTED DURING THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TUESDAY ALONG WITH
BREEZY TO WINDY CONDITIONS. THE STORMS WILL BE CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...SMALL
HAIL...AND BRIEF MODERATE TO HEAVY RAIN. LIGHT SNOW ACCUMULATIONS UP
TO 2 INCHES MAY OCCUR ABOVE 9000 FEET TUESDAY NIGHT. FREEZING
TEMPERATURES ARE LIKELY ACROSS THE NORTHERN VALLEYS...AND SOME
OF THE CENTRAL VALLEYS TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

COZ012-014-018-019-021>023-UTZ022-041300-
ANIMAS RIVER BASIN-FOUR CORNERS/UPPER DOLORES RIVER-
NORTHWEST SAN JUAN MOUNTAINS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
WEST ELK AND SAWATCH MOUNTAINS-
841 PM MDT MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN UTAH AND
SOUTHWESTERN COLORADO.

.DAY ONE...REST OF TONIGHT...

SIGNIFICANT WEATHER IS NOT EXPECTED DURING THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TUESDAY ALONG WITH
BREEZY TO WINDY CONDITIONS. THE STORMS WILL BE CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...SMALL
HAIL...AND BRIEF MODERATE TO HEAVY RAIN. LIGHT SNOW ACCUMULATIONS UP
TO 2 INCHES MAY OCCUR ABOVE 9000 FEET TUESDAY NIGHT. FREEZING
TEMPERATURES ARE LIKELY ACROSS THE NORTHERN VALLEYS...AND SOME
OF THE CENTRAL VALLEYS TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JAD/NL

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 10:54 AM MDTSevere Thunderstorm WarningGJTGarfield51 min
Oct 4, 4:11 PM MDTFreeze WarningGJTEagle, Garfield, Mesa, Moffat, Pitkin, Rio Blanco16 hr

Nearby

Wind Advisories in Colorado, 2005Wind Advisories in Utah, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.